Alert archive / New York / Flash Flood Warnings in 2006

Flash Flood Warning 11, NWS Binghamton, NY

June 1, 2006Steuben County, New York

NWS Binghamton, NY issued this flash flood warning at Jun 1, 2006, 7:28 PM EDT for Steuben County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2006, 7:28 PM EDT (23:28 UTC)
Expired
Jun 1, 2006, 10:30 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Steuben County, NY

The radar

The Binghamton radar (KBGM), 115 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.5 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:30 PM EDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 1, 3:30 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
330 PM EDT THU JUN 1 2006

.SHORT TERM (TODAY - SUNDAY)...
CONVECTION WITH SOME SEVERE STARTED MIDDAY. WITH SUN IN NE PA AND
SULLIVAN NY TEMPS ROCKETED INTO THE 80S SETTING OFF TS. THESE ARE
NOT MOVING QUICKLY SO HEAVY RAIN COULD BE A PROBLEM IF THE CELLS DO
NOT DIE WITHIN 2 HOURS. BETTER MOVEMENT AND FORCING IN CENTRAL AND
WRN NY AHEAD OF SLOW MOVING COLD FRONT. THESE SHOWERS AND TS WILL
CONTINUE SLIDING ESE ACROSS THE ENTIRE CWA.

FRONT WILL STALL ON EAST COAST AS WAVE MOVES NE UP IT. THE EXTREME
SE CWA WILL GET HEAVY RAIN AGAIN WITH THIS. FLOODING STILL POSSIBLE
FRIDAY INTO FRIDAY NIGHT ESPECIALLY SE SO THIS WILL HAVE TO
MONITORED CLOSELY AFTER THE HEAVY RAINERS THE LAST FEW DAYS.

MODELS STILL NOT IN GOOD AGREEMENT ON PLACEMENT OF RAIN AND THE MOST
DISPARITY IS OVER OUR CWA. WILL GO WITH HPC AND LEAN WITH THE MORE
CONSISTENT GFS. AS MENTIONED PREVIOUSLY THE TREND HAS BEEN TO SLOW
DOWN THE TIMING. A STRONG SHORT WAVE FINALLY DIGS SE PUSHING THE
COLD FRONT OFF BUT FORMING A CUTOFF LOW OVER NEW ENGLAND. SHOWERS ON
SATURDAY ARE AGAIN POSSIBLE WITH COLD AIR ALOFT AND MOISTURE
WRAPPING BACK INTO CWA. GFS MUCH DEEPER AND FURTHER SW CUTTING OFF
THE UL LOW THAN NAM. THE GFS NOW IS MUCH FURTHER SW CUTTING OFF THE
LOW OVER THE MID ATLANTIC.

ON SUNDAY WILL KEEP IT DRY BUT WITH TREND IT COULD ALSO BE SHOWERY.
SFC HIGH PRESSURE SLOWLY BUILDS IN FROM WRN GREAT LAKES.
&&

.LONG TERM (SUNDAY NIGHT - THURSDAY)...
HIGH PRESSURE GRADUALLY BUILDS ACROSS THE NORTHEASTERN U.S. FROM
LATE IN THE WEEKEND THROUGH THE FIRST PART OF NEXT WEEK. THUS...WE
EXPECT MAINLY SUNNY DAYS AND SEASONABLE TEMPERATURES THROUGH
TUESDAY.

BY THE MIDDLE OF NEXT WEEK...ANOTHER SLOW MOVING FRONT APPROACHES
FROM THE WEST...BRINGING THE CHANCE FOR SHOWERS OR THUNDERSTORMS
BACK TO THE AREA.  -MJ
&&

.AVIATION (01/18Z TO 02/18Z)...
SHOWERS AND STORMS WILL DOT THE REGION AGAIN THIS AFTERNOON AND
EARLY EVENING. ALTHOUGH VFR WILL PREVAIL MUCH OF THE
TIME...OCCASIONAL MVFR CAN BE EXPECTED IN HEAVIER SHOWERS.

FROM OVERNIGHT INTO EARLY FRIDAY...CEILINGS SHOULD LOWER INTO THE
MVFR AND OCCASIONAL IFR CATEGORIES...AS A SLOW MOVING FRONT CROSSES
THE AREA WITH STEADIER LIGHT RAIN.

BY LATE FRIDAY MORNING...CEILING BASES GRADUALLY RISE BACK TO
VFR...ESPECIALLY OVER UPSTATE NY.  -MJ
&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.

&&
Hazardous weather outlook, Jun 1, 9:05 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
905 AM EDT THU JUN 1 2006

NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-021315-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
905 AM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
A FEW WEAK THUNDERSTORMS ARE POSSIBLE THIS MORNING. THIS AFTERNOON
AND EVENING...THUNDERSTORMS ARE LIKELY AGAIN. SOME THUNDERSTORMS
WILL HAVE HEAVY RAIN AND DAMAGING WINDS...AND POSSIBLY LARGE HAIL.
THE HEAVY RAIN COULD CAUSE LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FRIDAY INTO FRIDAY NIGHT IT WILL CONTINUE TO RAIN. THERE IS A
SMALL CHANCE OF FLASH FLOODING MAINLY IN EXTREME NORTHEAST
PENNSYLVANIA AND THE CATSKILLS OF NEW YORK.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
THIS EVENING.

NYZ009-015>018-022>025-036-037-044-021315-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
905 AM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE AGAIN LIKELY TODAY INTO THIS EVENING. THE
THUNDERSTORMS COULD HAVE HEAVY RAIN...SMALL HAIL...AND GUSTY BUT
NOT DAMAGING WINDS. THE HEAVY RAIN COULD CAUSE ISOLATED FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
THIS EVENING.

TAC

In the hours before

Local storm report, Jun 1, 3:58 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
358 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     5 NE PANTHER            41.33N 75.23W
06/01/2006                   PIKE               PA   PARK/FOREST SRVC

            COUPLE OF TREES DOWN

0245 PM     TSTM WND DMG     5 S CLARKS SUMMIT       41.42N 75.71W
06/01/2006                   LACKAWANNA         PA   LAW ENFORCEMENT

            WIRES AND TREES DOWN

&&

RRM
Special weather statement, Jun 1, 4:04 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
404 PM EDT THU JUN 1 2006

NYZ062-PAZ048-012030-
PIKE PA-SULLIVAN NY-
404 PM EDT THU JUN 1 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR GREELEY...AND
  MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SHOHOLA AND BARRYVILLE AT 410 PM EDT...
  HIGHLAND LAKE AT 415 PM EDT...
  GLEN SPEY AT 420 PM EDT...
  MILLRIFT AT 425 PM EDT...
  HARTWOOD AND FORRESTBURG AT 430 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

PADAVONA
Special weather statement, Jun 1, 4:05 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
405 PM EDT THU JUN 1 2006

NYZ023-025-012100-
SCHUYLER NY-TOMPKINS NY-
405 PM EDT THU JUN 1 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR ALPINE...AND MOVING EAST
  AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ENFIELD AND CAYUTA AT 410 PM EDT...
  NEWFIELD HAMLET AND NEWFIELD AT 420 PM EDT...
  WEST DANBY AND ITHACA AT 430 PM EDT...
  DANBY AND SOUTH HILL AT 435 PM EDT...
  SOUTH DANBY AND BROOKTONDALE AT 445 PM EDT...
  WEST SLATERVILLE AT 450 PM EDT...
  SLATERVILLE SPGS AT 455 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

RRM
Special weather statement, Jun 1, 4:26 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
426 PM EDT THU JUN 1 2006

NYZ036-046-012100-
MADISON NY-OTSEGO NY-
426 PM EDT THU JUN 1 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SOUTH
  BROOKFIELD...AND MOVING EAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  EDMESTON AT 435 PM EDT...
  LEONARDSVILLE AND UNADILLA FORKS AT 440 PM EDT...
  BURLINGTON AT 455 PM EDT...
  EXETER CENTER AND OAKSVILLE AT 500 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

PADAVONA
Special weather statement, Jun 1, 4:47 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
447 PM EDT THU JUN 1 2006

PAZ048-012115-
PIKE PA-
447 PM EDT THU JUN 1 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF PECKS POND...AND MOVING EAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  FOREST PARK AND TAMIMENT AT 505 PM EDT...
  DINGMANS FERRY AT 515 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

RRM
Special weather statement, Jun 1, 6:44 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
644 PM EDT THU JUN 1 2006

NYZ057-062-PAZ040-012345-
DELAWARE NY-SULLIVAN NY-WAYNE PA-
644 PM EDT THU JUN 1 2006

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR DEPOSIT...AND
  MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WINTERDALE AND HIAWATHA AT 650 PM EDT...
  HANCOCK AND STARLIGHT AT 655 PM EDT...
  ALDENVILLE AT 700 PM EDT...
  FISHS EDDY AND HARVARD AT 710 PM EDT...
  EAST BRANCH AND PEABROOK AT 715 PM EDT...
  CORBETT AND RUTLEDGEDALE AT 720 PM EDT...
  FREMONT AND HANKINS AT 725 PM EDT...
  DAMASCUS AT 730 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

PADAVONA

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:03 PM EDTSevere Thunderstorm WarningBGMYates27 min
May 31, 8:11 PM EDTSevere Thunderstorm WarningBGMOnondaga34 min
May 31, 9:11 PM EDTSevere Thunderstorm WarningBGMSteuben64 min
Jun 1, 2:27 PM EDTSevere Thunderstorm WarningBGMTompkins63 min
Jun 1, 6:50 PM EDTSevere Thunderstorm WarningBGMDelaware28 min
Jun 1, 1:17 PM EDTSevere Thunderstorm WarningBGMPike58 min
Jun 1, 2:17 PM EDTSevere Thunderstorm WarningBGMLackawanna58 min

Nearby

Flash Flood Warnings in New York, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.